advertisement
Question
Posted by: Cristina | 2004/01/23

Weighloss

Hi, I am 46 years old and I have been on Effexor for over a year now. Two years ago I weighed 74kg and went on the SureSlim diet. I lost 12kg. Two years ago I also started walking 3/4 times per week and I am now doing up to 7km 3/4 time per week. In February last year I weighed 59kg. Since September last year, I have slowly been putting weight on to the extent that I now weigh 63kg. I am going out of my mind because I a still eating correctly, I do every now and then have things I should not have but I still walk and recently I have started training twice per eek with a trainer. Are the Effexor making me put on weight? Why am I not ale to lose the weight that I have put on? I am really stressing to the extent that I am scare that I will put on the weight that I was two years ago! Should I stop walking and training? What can you suggest I do?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Cristina
The Efexor may well be causing this weight gain as weight gain is listed under side-effects for this medication. It is essential that you discuss this side-effect with your prescribing dr because you cannot just stop this medication as you probably require it for depression. Also ask the dr about the possibility that the depression per se could be causing you to gain weight. He/she may be able to change or adjust the medication so that you do not have this problem. You should under no circumstances stop training - this is one of the most positive things you can do for your depression and to prevent further weight gain. Keep on training and ask the dr about the medication.
Hang in there
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement